Talk

Advanced search

Feel rotten after taking probiotic

(10 Posts)
pinky987 Sat 15-Aug-20 10:53:02

I started taking alflorex probiotic yesterday and stupidly took another this morning.

I am now having diarreah and lots of grumbling stomach noises.

Has anyone else suffered side effects from starting probiotics?

OP’s posts: |
movinggoalposts Sat 15-Aug-20 11:26:30

Yes. You could try taking activated charcoal as well.

NanTheWiser Sat 15-Aug-20 11:59:48

Alflorex is known for causing digestive problems when starting them. The usual advice is to continue with it, until symptoms die down. I took it for a while and also found it gave me problems, but difficult to know whether it was my IBS playing up!
Persevere if you can, but it doesn’t suit everybody.

pinky987 Sat 15-Aug-20 12:16:08

Thank you. From how I’ve felt this morning I’m not going to take them again. I’ve been struggling with an ibs flare for the last month or so and so I can’t bear to feel like this.

OP’s posts: |
NanTheWiser Sat 15-Aug-20 13:36:57

Awful, isn’t it? I eventually finished the first tub of Alflorex, and bought a second tub ( Damned expensive!) but I haven’t taken any for at least a week, and my IBS has been much better in the last few days.

CrystalMaisie Sat 15-Aug-20 13:52:22

Does the probiotic have FOS in it? (Fructooligosaccharides, found in onions, garlic, apples etc) If you are an IBS sufferer, you probably do better avoiding one with that in. Optibac do fos free probiotics suitable for ibs sufferers.

UncomfortableSilence Sat 15-Aug-20 13:57:52

Yes, I give them to DD as they really help with her constipation issues so tried them too...they make me feel awful, terrible stomach pains and upset tummy.

pinky987 Sat 15-Aug-20 14:39:40

@NanTheWiser you did well to keep taking the for so long. This is definitely it for me.

@CrystalMaisie these are low fodmap it advises that on the box.

@UncomfortableSilence they have made me much worse then my ibs makes me feel. Really bad tummy pains and about 6 lots of diareah just this morning

I still can’t believe I took another this morning so wondering if I still have tomorrow to look forward to feeling like this again.

OP’s posts: |
NanTheWiser Sat 15-Aug-20 15:26:20

It is highly recommended for IBS, but everyone is different, so it doesn’t help everybody. I tend towards constipation, and not had diarrhoea on it, but I’ve had stomach pain and cramps, which might just be my IBS symptoms.

pinky987 Sat 15-Aug-20 15:48:54

@NanTheWiser with my ibs I always tend more towards diarrhoea anyway however I don’t get bad tummy pains like I did this morning. I’m just hoping it wears off quickly.

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in